Total Impact Points
Recent PublicationsView all
Available from: Paul Dimitri
[Show abstract] [Hide abstract]
ABSTRACT: Xanthogranulomatous hypophysitis (XGH) is a very rare form of pituitary hypophysitis that may present both clinically and radiologically as a neoplastic lesion. It may either be primary with an autoimmune aetiology and can occur in isolation or as a part of autoimmune systemic disease or secondary as a reactive degenerative response to an epithelial lesion (e.g. craniopharyngioma (CP), Rathke's cleft cyst, germinoma and pituitary adenomas) or as a part of a multiorgan systemic involvement such as tuberculosis, sarcoidosis or granulomatosis. It may also present with a variation of symptoms in children and adults. Our case series compares the paediatric and adult presentations of XGH and the differential diagnoses considered in one child and two adult patients, highlighting the wide spectrum of this condition. Endocrine investigations suggested panhypopituitarism in all three patients and imaging revealed a suprasellar mass compressing the optic chiasm suggestive of CP or Rathke's cleft cyst in one patient and non-functioning pituitary macroadenoma in two patients. Magnetic resonance imaging (MRI) demonstrated mixed signal intensities on T1- and T2-weighted sequences. Following endoscopic transsphenoidal surgery, histological analysis revealed necrotic material with a xanthogranulomatous reaction confirming XGH in two patients and a necrobiotic granulomatous chronic inflammatory infiltrate with neutrophils in one patient, which is not typical of current descriptions of this disorder. This case series describes the wide spectrum of XGH disease that is yet to be defined. Mixed signal intensities on T1- and T2-weighted MRI sequences may indicate XGH and diagnosis is confirmed by histology. Histological variation may indicate an underlying systemic process.
XGH is a rare form of pituitary hypophysitis with a wide clinical and histological spectrum and can mimic a neoplastic lesion.XGH primarily presents with growth arrest in children and pubertal arrest in adolescents. In adults, the presentation may vary.A combination of hypopituitarism and mixed signal intensity lesion on MRI is suggestive of XGH and should be considered in the differential diagnosis of sellar lesions.Radical surgery is the treatment of choice and carries an excellent prognosis with no recurrence.
[Show abstract] [Hide abstract]
ABSTRACT: Cathepsin K inhibitors, such as ONO-5334, are being developed for the treatment of postmenopausal osteoporosis. However, their relative effects on bone resorption and formation, and how quickly the effects resolve after treatment cessation, are uncertain. The aim of this study was to examine the efficacy and safety of 24 months treatment with ONO-5334 and to assess the effect of treatment cessation over 2 months. We studied 197 postmenopausal women with osteoporosis or osteopenia with one fragility fracture. Patients were randomised to ONO-5334 50 mg twice daily, 100 mg or 300 mg once daily, alendronate 70 mg once weekly (positive control) or placebo for 24 months. After 24 months, all ONO-5334 doses were associated with increased bone mineral density (BMD) for lumbar spine, total hip and femoral neck (p < 0.001). ONO-5334 300 mg significantly suppressed the bone-resorption markers urinary (u) NTX and serum and uCTX-I throughout 24 months of treatment, and to a similar extent as alendronate; other resorption marker levels remained similar to placebo (fDPD for ONO-5334 300 mg qd) or were increased (ICTP, TRAP5b, all ONO-5334 doses). Levels of B-ALP and PINP were suppressed in all groups (including placebo) for approximately 6 months, but then increased for ONO-5334 to close to baseline levels by 12-24 months. On treatment cessation, there were increases above baseline in uCTX-I, uNTX and TRAP5b, and decreases in ICTP and fDPD. There were no clinically relevant safety concerns. Cathepsin K inhibition with ONO-5334 resulted in decreases in most resorption markers over 2 years, but did not decrease most bone formation markers. This was associated with an increase in BMD; the effect on biochemical markers was rapidly reversible on treatment cessation.
Information provided on this web page is aggregated encyclopedic and bibliographical information relating to the named institution. Information provided is not approved by the institution itself. The institution’s logo (and/or other graphical identification, such as a coat of arms) is used only to identify the institution in a nominal way. Under certain jurisdictions it may be property of the institution.